MAUDE Adverse Event Report: BIOMET MICROFIXATION 2G OTOMIMIX; CEMENT, EAR, NOSE AND THROAT

BIOMET MICROFIXATION 2G OTOMIMIX; CEMENT, EAR, NOSE AND THROAT
Model Number N/A
Medical Device Problem Code Clumping in Device or Device Ingredient (1095)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint.The user facility is foreign; therefore a facility medwatch report will not be available.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a demonstration the product did not set as expected.There was no patient involvement.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint cannot be verified as the mixture 'not setting as desired' is subjective; the returned mixture was solid as expected.It was reported that the resulting mixture appeared granular and was easy to break up, and that there was a small amount of 'liquid' left in the pot.The mixture that was returned was noted to be broken into several pieces and there was a small amount of citric acid left in the small bottle.It is possible that the customer was unsatisfied with the consistency because not all of the citric acid was used.The dhr was reviewed and there were no non-conformances found.There are no indications of manufacturing defects.For all 2g otomimix implants (part# 7014-3266) in the previous year (from the notification date), there have been nine (9) similar complaints (9 parts total) with this similar issue (including this complaint).There have been 4468 individual implants shipped in the last year (from the notification date).This leads to a complaint rate of 0.20%, which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint cannot be determined as the product was returned opened and used.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
2G OTOMIMIX
Common Device Name
CEMENT, EAR, NOSE AND THROAT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8804142
Report Number0001032347-2019-00358
Device Sequence Number320922
Product Code NEA
UDI-Device Identifier00841036141943
UDI-Public00841036141943
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K042516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/10/2020
Device Model NumberN/A
Device Catalogue Number7014-3266
Device Lot Number630560
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1